MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL

ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL
Model Number 1011487-15
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that when the 4x15mm herculink elite balloon expanding stent (bes) was being flushed during preparation, a leak was noted as air bubble could be seen during air aspiration.The balloon was noted to have a hole at the tip; therefore, the bes was not used in the procedure.Another herculink elite bes was used to continue the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported split, cut or torn material and leak/splash were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received and analysis of the returned device, a definitive cause for the reported difficulties could not be determined; however, potential factors that may contribute to split, cut or torn material include, but are not limited to, interaction with accessory devices, anatomical conditions, mishandling during manufacturing, during receiving/storage at the account, and/or during removal from packaging, preparation of the device and/or protective sheath/stylet removal.Factors that may contribute to a leak include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, contamination in the inflation lumen or damage to the balloon, guide wire and/or inflation lumen.The scanning electron microscopy (sem) report suggests the balloon rupture may be attributed to mechanical damage to the outer surface.Longitudinal lines of damage were documented leading to the middle of the rupture on the inner surface.Additionally, mechanical damage was documented adjacent to the rupture on the inner surface.Pinch marks were observed near the tear/rupture area (which aligns with mechanical damage from the exterior, adjacent to the rupture area).This could not have been caused by any manufacturing related step, as the balloons are 100% inspected twice during the manufacturing process (wet leak, dry leak), followed by a leak test.In this case, it is possible the device may have interacted with accessory devices during handling/preparation of the device, resulting in the reported split, cut or torn material and observed peeled/pinched balloon material, ultimately causing the reported leak/splash; however, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that when the 4 x 15mm herculink elite balloon expanding stent (bes) was being flushed during preparation, a leak was noted as air bubble could be seen during air aspiration.The balloon was noted to have a hole at the tip; therefore, the bes was not used in the procedure.Another herculink elite bes was used to continue the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HERCULINK ELITE
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23159274
Report Number2024168-2025-10414
Device Sequence Number20163076
Product Code NIN
UDI-Device Identifier08717648077838
UDI-Public(01)08717648077838(17)270731(10)4082061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011487-15
Device Catalogue Number1011487-15
Device Lot Number4082061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown